MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE TRAY WITH BD PRECISIONGLIDE¿ PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE TRAY WITH BD PRECISIONGLIDE¿ PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE
Model Number 305540
Medical Device Problem Codes Leak/Splash (1354); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd allergy syringe tray with bd precisionglide¿ permanently attached needle had a loose plunger that caused medication to leak out.The following information was provided by the initial reporter: "consumer reported loose plungers that do not create a seal and allow medication to leak out of syringe barrel.Consumer stated she has been using this item for over 10 years and never had a problem previously.Consumer stated she uses syringes to inject vitamin b12.Consumer stated she has 3 allergy syringe trays all with the same lot # but has only opened & experienced problems with one tray.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd allergy syringe tray with bd precisionglide¿ permanently attached needle had a loose plunger that caused medication to leak out.The following information was provided by the initial reporter: "consumer reported loose plungers that do not create a seal and allow medication to leak out of syringe barrel.Consumer stated she has been using this item for over 10 years and never had a problem previously.Consumer stated she uses syringes to inject vitamin b12.Consumer stated she has 3 allergy syringe trays all with the same lot # but has only opened & experienced probelms with one tray.".
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples (including photos) were returned for the reported issue of ¿"needle point missing¿ with lot number 9345898 regarding item # 305540 the complaint could not be confirmed, and the root cause is undetermined.A review of the device history record was completed for batch # 9345898.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.As no samples and/or photo(s) were received the investigation concluded that bd was not able to duplicate or confirm the indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.

Brand Name
BD ALLERGY SYRINGE TRAY WITH BD PRECISIONGLIDE¿ PERMANENTLY ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13391849
Report Number1920898-2022-00047
Device Sequence Number4252684
Product Code FMF
UDI-Device Identifier30382903055402
UDI-Public30382903055402
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number305540
Device Catalogue Number305540
Device Lot Number9345898
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown